MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702496
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "extraction of an asnis 4mm screw was difficult because the screw was bent in the bone.The extractor was used to remove the screw, but the tip of the extractor broke off.All fragments were removed.".
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the returned device inspection.The device inspection revealed the following: the reported bent screw was not returned.The visual inspection confirmed the tip of the extractor is broken off.The broken fragment was not returned.Overall, the extractor shows normal signs of use.The fracture surface is oblique, suggesting that significant lateral forces were involved at the time of breakage.The fracture surface displays signs of a typical brittle overload: no signs of plastic deformation, a shear lip on one side and a relatively rough and granular appearance.Altogether, this indicates the breakage was likely caused by excessive torque or sudden overload.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to being user related.The breakage shows typical signs of an overload fracture caused by high torsional and lateral loads.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23222590
Report Number0008031020-2025-01674
Device Sequence Number9509964
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public(01)04546540112415(10)02695V
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702496
Device Lot Number02695V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age18 YR
Patient SexMale